Can NDT make you feel angry?

Feeling very irritable and angry (most of the time) since starting NDT (Armour)

Started 5 days on quarter grain, upped dose today (6th day) to half. Was prescribed at half for one month then increase to three quarters - started at quarter to be on safe side.

Bloods all normal - M.E diagnosis, no meds before.

Query wether my cortisol is low (adrenal type problems seem apparant to me)

Ferritin very low and supplementing.

Is this normal?

4 Replies

oldestnewest
  • anger is a key symptom of low adrenal reserve.. also low thyroid.... anything could make it worse I guess.. I found mine got better with supplementing my vitamin D and I now take magnesium and b complex because someone on this site recommended to me for my anger.. still have my moments though! I take armour..

  • I agree with Redditch, and am pleased the added vitamins worked for her. Maybe they will for you too. My daughter tried NDT - Armour, Nature-Throid and Erfa. None of them worked for her, and the adrenal back-up recommended by the doctor (hydrocortisone and DHEA) definitely had an adverse affect on her temperament. She's best when on T3 alone. The NDT caused hair loss, and increased fatigue, and no resolution to her other symptoms.

    Everyone is different and each person requires thyroid and other replacement suited to their own needs. It is my firm belief that when it comes to thyroid problems there is no normal - only personal requirements.

    Keep us updated about how you get on.

    Jane x

  • Check your progesterone its one of those that can make the red mist anger come on. The anger according to my Dr is hyper related. I dont think it is as I get the nger when my progesterone is high or given things like depro vera of progesterone contraceptives.

    I would definetly say go to see your Dr about the anger as its one of those symptons that needs investigating.

    In my red mist rages I scare myself, my daughters also sufferes it. Although her throxine is higher now the anger has tailed right off.

  • Do you know what your antibodies were like before you started on the ndt? My doctor won't prescribe it with high antibodies because apparently you'll end up undertreated. (This is not necessarily accepted wisdom but my doctor believes it. I didn't think to ask on what evidence this belief is based.) Just wondering if it could be a consequence of something like that.

    I'm sure I read a blog here where someone said they had to stop ndt shortly after starting it because of feeling helplessly angry.

You may also like...